Alert archive / West Virginia / Wind Advisories in 2018
Wind Advisory 8, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Nov 10, 2018, 1:55 AM EST for Pocahontas County, Randolph County, West Virginia. It took effect at Nov 10, 2018, 5:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2018, 1:55 AM EST (06:55 UTC)
- In effect from
- Nov 10, 2018, 5:00 AM EST
- Expired
- Nov 10, 2018, 1:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Charleston, WV
Counties Pocahontas County, WV, Randolph County, WV
The radar
The Charleston,WV radar (KRLX), 157 km from the middle of the area, began a volume at 06:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 6.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
406 WWUS71 KRLX 100655 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 155 AM EST Sat Nov 10 2018 WVZ523-526-101500- /O.NEW.KRLX.WI.Y.0008.181110T1000Z-181110T1800Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 155 AM EST Sat Nov 10 2018 ...WIND ADVISORY IN EFFECT FROM 5 AM EARLY THIS MORNING TO 1 PM EST THIS AFTERNOON... The National Weather Service in Charleston has issued a Wind Advisory, which is in effect from 5 AM early this morning to 1 PM EST this afternoon. * WINDS...Northwest 20 to 30 mph with gusts up to 50 mph. * TIMING... * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph for more an hour, or wind gusts of 46 to 57 mph for any duration are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Kistner
2 follow-up statements
833 WWUS71 KRLX 101442 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 942 AM EST Sat Nov 10 2018 WVZ523-526-101800- /O.CON.KRLX.WI.Y.0008.000000T0000Z-181110T1800Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 942 AM EST Sat Nov 10 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...Northwest 20 to 30 mph with gusts up to 50 mph. * TIMING...Through 1 PM EST today. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph for more an hour, or wind gusts of 46 to 57 mph for any duration are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
628 WWUS71 KRLX 101751 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1251 PM EST Sat Nov 10 2018 WVZ523-526-101900- /O.EXP.KRLX.WI.Y.0008.000000T0000Z-181110T1800Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 1251 PM EST Sat Nov 10 2018 ...WIND ADVISORY WILL EXPIRE AT 1 PM EST THIS AFTERNOON... Winds have diminished below advisory levels. Therefore, the wind advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Nov 10, 12:27 AM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Nov 10, 12:27 AM EST, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Charleston WV 1227 AM EST Sat Nov 10 2018 .SYNOPSIS... Cold front passes through tonight with upslope snow across the higher terrain of the West Virginia Mountains. Much colder weather for the weekend. Another storm Monday into Wednesday. && .NEAR TERM /THROUGH TODAY/... As of 1000 PM Friday... Made some adjustments to the hourly temperatures and the mountain snow through early Saturday. As of 640 PM Friday... Cold advection shallow convection staring behind the cold front/line of showers as it pushes into the mountains. Expect a changes over to a mix of rain/snow showers over the next several hours into the overnight period. No lowland accumulations. As of 100 PM Friday... Low pressure just to our north will continue to move northward the rest of this afternoon and tonight. The trailing cold front will continue to move through the region tonight and exit tomorrow afternoon. Rain showers associated with the cold front may briefly switch over to snow showers and end from west to east tonight over the lowlands...as much colder air behind the front will overspread the region. Gusty NW Winds will also be the norm overnight tonight and continue during the day tomorrow. Temperatures will drop from the 40s this afternoon into the 20s by daybreak tomorrow morning...with highs only topping out into the 30s across the lowlands. In the WV mountain zones expect rain showers to continue through the afternoon and evening. Then switching over to snow showers by late evening. Some snow accumulation up to 2 inches is possible across the higher terrain above 3500 ft. Soundings show 850 moisture maxing around midnight tonight and then quickly dries out between 9Z and 12z. Ending any accumulating snow. Snow Showers linger into the morning hours Saturday before ending during the day. Temperatures drop quickly behind the front as it passes this evening and bottom out into the teens across the WV Mountains. Highs tomorrow only make it into the 20s on Gusty NW winds. Despite the winds and cold temperatures wind chills will only be in single digits. Not cold enough for any advisories. Still everybody should bundle up if they venture out tomorrow. && .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... As of 235 PM Friday... A high pressure system builds in for Saturday night, remaining on Sunday. With winds becoming calm Saturday night, expect the coldest temperatures of the season Sunday morning. The high will then move off to the east Sunday night, with clouds from the next system increasing. && .LONG TERM /MONDAY THROUGH FRIDAY/... As of 240 PM Friday... A low pressure system will move southeast of the area Monday through Tuesday. Models have trended a colder with this system. While most of the area would see a cold rain, several models showing portions of Ohio may see wintry weather. Will introduce this into the HWO and will have to keep a close eye on this system. Behind the system, much cold air moves in Tuesday and Tuesday night. This sets up an upslope snow event, where even the lowlands may see some snow. Snow should tapper off on Wednesday as warm air advection begins. A High pressure system will then take control for Wednesday night and Thursday. Models vary a bit for Friday, so confidence is lower. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... As of 1230 AM Saturday... Cold air pushing into the area early this morning will change rain over to snow in the mountains. IFR ceilings/visibility will be possible at BKW and EKN with MVFR elsewhere. High pressure will build into the region today and all sites will improve to VFR conditions with clearing skies through the afternoon. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z SUNDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Ceilings and visibility may fluctuate through the early morning hours, especially in the mountains. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE SAT 11/10/18 UTC 1HRLY 03 04 05 06 07 08 09 10 11 12 13 14 EST 1HRLY 22 23 00 01 02 03 04 05 06 07 08 09 CRW CONSISTENCY H H H H H H H H L H H H HTS CONSISTENCY H H H H L M H H H M H H BKW CONSISTENCY L L M M H M L H H H H M EKN CONSISTENCY H L M H H M H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY M H H H H H H H M M H H AFTER 06Z SUNDAY... IFR conditions possible with rain Monday into Tuesday. IFR possible in snow showers over much of the area, but especially over the mountains, late Tuesday through Tuesday night into Wednesday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...JS/RPY NEAR TERM...JS/26 SHORT TERM...RPY LONG TERM...RPY AVIATION...MPK
Hazardous weather outlook, Nov 9, 2:31 PM EST, 11 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 231 PM EST Fri Nov 9 2018 WVZ522-523-526-101945- Southeast Webster-Northwest Pocahontas-Southeast Randolph- 231 PM EST Fri Nov 9 2018 This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...This Afternoon and Tonight. Rain showers changing to snow showers tonight into Saturday morning could accumulate an inch or two in the higher elevations and, with temperatures falling through the 20s, and even into the upper teens by Saturday morning, roads could become slick. Northwest winds will increase this evening, with gusts of 35 to 40 mph possible tonight through Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Light snow accumulations will be possible Tuesday afternoon into Wednesday morning, as a low pressure system moves past the area. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-OHZ086-087-VAZ003-004-WVZ005>011-013>020-024>034-039- 040-515>521-524-525-101945- Greenup-Carter-Boyd-Lawrence KY-Gallia-Lawrence OH-Dickenson- Buchanan-Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln- Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan- Boone-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming- Upshur-Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Pocahontas-Northwest Randolph- 231 PM EST Fri Nov 9 2018 This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...This Afternoon and Tonight. Rain Showers may briefly change over to snow showers before ending tonight. With temperatures dropping through the 30s and into the 20s by Saturday morning, roads could become slick. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ066-067-075-076-083>085-101945- Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs- 231 PM EST Fri Nov 9 2018 This Hazardous Weather Outlook is for portions of southeast Ohio. .DAY ONE...This Afternoon and Tonight. Rain Showers may briefly change over to snow showers before ending tonight. With temperatures dropping through the 30s and into the 20s by Saturday morning, roads could become slick. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Several inches of snow are possible late Monday night into Wednesday morning, as a low pressure system moves past the area. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
Nearby
Wind Advisories in West Virginia, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.